MAUDE Adverse Event Report: COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Catalog Number UPICDS-5.0-CT-OTW-ST-1110
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Investigation: the complaint device was not returned to aid in the investigation.A document based investigation was conducted which included reviews of complaint history records, device history records, instructions for use (ifu), and quality control documents.A review of the device history record did not note any non-conformances related to the reported failure mode.A review of complaint history revealed this is the only complaint associated with lot number 8542019.There is no information leading up to the time the device was discovered severed.It is not certain how long the device has been placed when the separation occurred.There is no mention of difficulty placing the device or any force used that may have caused damage to the device.It is not known how the device was connected to pumps or iv lines that may have caused pulling or inadvertent tension on the device when patient repositioned or attempted adl¿s.There is no information about securing the device to prevent any unnecessary pulling or twisting.There is no information regarding patient behavior (e.G., cognitive level, confusion, anxiety) that may have contributed to inadvertent pulling on the device.There is no information regarding maintenance, care, use and/or flushing of the device that may have contributed to this event.It is not known what type of dressing was used with the device.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The risk specification for this product includes the loss of use failure mode and identifies the risk controls that are in place to mitigate the risk of this type of failure.A definitive root cause for this event could not be identified, however additional measures are being initiated to investigate this issue.Similar complaints will be continued to be monitored and the appropriate personnel have been notified.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a turbo-ject power injectable picc line tubing separated at the valve.The line was clamped, soaked with betadine, covered with a sterile compress and wrapped.The device was removed and replaced in a second procedure three days after the separation was identified.To date, additional information regarding the patient, event and device have been requested but not yet provided.As reported, the patient did not experience any adverse effects due to this occurrence.

Brand Name
TURBO-JECT POWER INJECTABLE
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8097884
Report Number1820334-2018-03466
Device Sequence Number11449350
Product Code LJS
UDI-Device Identifier00827002561946
UDI-Public(01)00827002561946(17)200126(10)8542019
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2020
Device Catalogue NumberUPICDS-5.0-CT-OTW-ST-1110
Device Lot Number8542019
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2018
Initial Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;